Allergy to Turmeric?
Answered by: Susan Eagles
Question from: Kakie
Posted on: October 16, 2003

I took turmeric capsule for about 3 weeks and I broke out in a red rash with a head on them, almost like chicken pox. Is that possible?

I have not heard of this reaction. Possibilities are that you are allergic to turmeric, or that the turmeric capsule contained substances to which you are allergic. If you want to test your allergy to turmeric, you can take the powder alone. Purchase the organic powder from a health food store, and mix 1/2 teaspoon of turmeric in a little water or milk and drink.

The best way to take turmeric, for optimum absorption, is to fry it gently in a little butter or olive oil, adding a bit of cayenne to the mix. You can then add meat and/or vegetables to create a healthy, tasty dish.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.